turning yellow

Messages
27
Likes
0
Location
brisbane, Australia
Hey,
I get the Liver issues off and on. My tests always show my liver is fine but I get pain around the liver area and the palms of my hands will turn yellow. It comes and goes. I will say that Famvir brought it on and so have some antibiotics. Ive done most all of the liver supplements and also agree that beet is very good for the liver.

Im curious what aminos you are taking to help the liver?
Hey Mishy,

I was turning yellow way before starting on Famvir. Was truning yellow about 3 weeks into CFS. Amino acids I'm on are. Glycine, Calcium D glucarate, N.A.C, and lipoic acid. Been seeing a Dr and now seeing a naturopath. Hopefully we can work something out and get me back on track. Have had a good last few days so not sure if it is the amino acids or famvir. Will keep monitoring.

Cheers,

Andrew
 
Messages
27
Likes
0
Location
brisbane, Australia
Da_foles, I am a nurse and know a bit about liver but do not understand phase and 2 fitration and what it means. Here in canada we measure liver function by AST alkaline phosphatase and ALT. Bilirubin is the test that you need to see if you are jaundiced. Usually the sclera (whte of your eyes) will become yellow when you are jaundiced. Some people also have pain to their livers when this happens.

I would recommend you visit your doctor with these concerns. A simple blood test, sometimes an ultrasound will be able to tell quickly if there is something wrong with your liver. Also some medication and herbal medecine can be hard on the liver, especially if you mix traditional and alternative medecines. They can add up and tax your organs. (I am saying this with my experience with chemotherapy patients, the doctors were well aware that some mushroom extracts can interact with the chemotherapy, etc...)

Sometimes also some viruses can attack your liver (hepatitis) and again it would be wise to go visit your doctor.

As for hands and fingers being yellow, mine usually turn even more yellow when I eat too many carrots (on my diet days)

I hope it helps, good luck.

ETA: The yellow color to your hands and feet could also be due to lower blood volume that PWC seem to have. It means that the body retains the blood for the mjor organs and not as much for the feet and hands.

I have alos checked out Famvir's side effects, it says it can be hard on your kidneys so be sure to drink lots of water/ liquids with it everyday.

Kati
Kati,

thanks for the info. Phase 1 filtration of the liver is basically the part that smashes glass bottles into pieces then phase 2 is the part that breaks down this glass into parts the body can kid rid of through urine, sweat etc. So if I have a fast phase 1 and sluggish phase 2 I'm getting a large build up of toxins throughout the body. Have just had HIV, Hep b and c test one on Thursday still waiting on results.

Keeping the water up with famvir.
 

rlc

Senior Member
Messages
822
Likes
305
hi anyone interested in the causes of yellow skin and white eyes look at this http://en.diagnosispro.com/differential_diagnosis-for/yellow-skin-white-sclera/34487-154.html Yellow skin yellow eyes look here http://en.diagnosispro.com/differen...ndice-yellow-skin-and-eyes/37423-154-170.html dark skin hyperpigmentation etc here http://www.wrongdiagnosis.com/sym/dark_skin.htm grey skin can be a sign of hemochromatosis see here http://bodyandhealth.canada.com/condition_info_details.asp?disease_id=270 you can also develop grey skin from to much collidial silver it's called argyria. Please remember that changing skin colour is not in any of the diagnostic criteria for CFS so you may have a different condition!
 

Athene

ihateticks.me
Messages
1,143
Likes
203
Location
Italy
I have one CFs friend and one non-CFS friend who both went yellow from too much vitamin A. The CFS friend was on lots of supplements and, though her dosage of vit A was not excessive, it proved to be too much for her. The non-CFS friend took no supplements but possibly had a liver problem and was storing too much vitamin A from the foods she ate.
So I would suggest checking all your supplements, and also try to figure out how many vitmain-A rich foods you are eating, and maybe find out about a blood test to check the level?
BTW in both of these friends the most striking thing was yellow palms to their hands. Their faces were yellowish but the palms of their hands were the part that was most noticeably not normal.

On the subject of greyness, this can be caused by excess iodine. Again, I doubt anyone would take a supplement of it, but for PWCs it seems we can accumulate excesses of certain things without even taking very much. Just a thought.
 
Messages
1
Likes
0
Hands turn yellow

I do eat the whole papaya in everyday about 3 months already.. Just noticed few days ago when see my hands turn yellow , thought something wrong with me, Is it cause of papaya?
 
Messages
514
Likes
53
They have checked. Nothing found.

I go very pale and grey too, but the yellow thing is kind of weird. It's not a new symptom either.
But you said you only SOMETIMES go yellow so maybe during THOSE times it is your liver and you just never had a blood test taken that caught it yet? Have you tried Milk Thistle? I would take it for my liver just on account of the yellow... However if you are sensitive to NAC like some I would take a small dose to see how it goes first.
 
Messages
514
Likes
53
On the subject of greyness, this can be caused by excess iodine. Again, I doubt anyone would take a supplement of it, but for PWCs it seems we can accumulate excesses of certain things without even taking very much. Just a thought.
Ok, I must be a total idiot (I know, it's obvious right?) but I took a high dose iodine (Iodoral) for a year for no other reason than to ward off breast cancer after I turned 50. Low iodine is linked to breast cancer. The iodine caused extreme hyperthryoid for me but it went undiagnosed for a year. (In my defence the symptoms did not start immediately so I never tied the two).
 

Mij

Senior Member
Messages
2,353
Likes
4,969
I had yellowish orange palms and face years ago when my thyroid was low. The conversion of carotene to vit A can be impaired in hypothyroidism.
 

IreneF

Senior Member
Messages
1,552
Likes
2,581
Location
San Francisco
It's not vitamin A (retinol or retinoids), it's carotene that turns you yellow. Your body turns carotene into vitamin A. Carotene is harmless even if it causes your skin to turn yellow, but too much vitamin A IS dangerous. So be careful about what form your supplements are in.

Carotene comes from plants, pre-formed Vit A from animals (e.g. cod liver oil).

If you turn yellow and you aren't taking supplements or eating excessive amounts of leafy greens, sweet potatoes, or other high-carotene fruits and veggies, see a physician, because your liver could be in bad shape. See a doc anyway, just to be on the safe side. You need your liver.

Low blood volume might make your skin appear yellow. This is kind of gross, but my dad turned yellow after he died, because his blood pooled on the back of his body due to gravity.
 
Last edited: